ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help


Baslingker, J and Dan, B (2023) ON HADAMARD POWERS OF POSITIVE SEMI DEFINITE MATRICES. In: Proceedings of the American Mathematical Society, 151 (4). pp. 1395-1401.

pro_ame_mat_151-4_1395-1401_2023.pdf - Published Version

Download (221kB) | Preview
Official URL: https://doi.org/10.1090/proc/16187


Consider the set of scalars α for which the αth Hadamard power of any n × n positive semi-definite (p.s.d.) matrix with non-negative entries is p.s.d. It is known that this set is of the form {0, 1, . . ., n − 3} ∪ [n − 2, ∞). A natural question is “what is the possible form of the set of such α for a fixed p.s.d. matrix with non-negative entries?”. In all examples appearing in the literature, the set turns out to be union of a finite set and a semi-infinite interval. In this article, examples of matrices are given for which the set consists of a finite set and more than one disjoint interval of positive length. In fact, it is proved that the number of such disjoint intervals can be made arbitrarily large, by giving explicit examples of matrices. The case when the entries of the matrices are not necessarily non-negative is also considered.

Item Type: Journal Article
Publication: Proceedings of the American Mathematical Society
Publisher: American Mathematical Society
Additional Information: The copyright for this article belongs to the Authors.
Keywords: Hadamard power; Positive semi-definite
Department/Centre: Division of Physical & Mathematical Sciences > Mathematics
Date Deposited: 20 Mar 2023 07:26
Last Modified: 30 Mar 2023 06:59
URI: https://eprints.iisc.ac.in/id/eprint/81012

Actions (login required)

View Item View Item